Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 233, NWS Norman, OK

July 14, 2014Caddo County, Kiowa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2014, 2:32 PM CDT for Caddo County, Kiowa County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 2:32 PM CDT (19:32 UTC)
Expired
Jul 14, 2014, 3:15 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caddo County, OK, Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 81 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:26 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 14, 12:26 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1226 PM CDT MON JUL 14 2014

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE OVER SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS. FOR NOW WILL INCLUDE THUNDER AT ONLY SOME OF
THE TERMINALS ACROSS WESTERN OKLAHOMA...AS COVERAGE IS STILL
QUESTIONABLE. AMENDMENTS FOR TSRA MAY BE NEEDED THIS AFTERNOON
FOR CSM AND HBR. NORTH TO NORTHWEST WINDS ARE EXPECTED BEHIND A
COLD FRONT LATE THIS AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 615 AM CDT MON JUL 14 2014/

AVIATION...
12Z TAFS...A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND
TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
TONIGHT BUT BEST CHANCE WILL BE WITH THE FRONT SO CHANCES TOO LOW
AT TIMES FOR MENTION IN TAFS. STRONG AND VARIABLE WINDS WILL BE
POSSIBLE NEAR THE THUNDERSTORMS... ESPECIALLY THIS AFTERNOON AND
EVENING.

PREV DISCUSSION... /ISSUED 332 AM CDT MON JUL 14 2014/

DISCUSSION...
SCATTERED SHOWERS/STORMS WILL CONT TO BE POSSIBLE THIS MORNING
MAINLY IN AREAS NEAR/NORTH OF I-40. MODELS SHOW A STRONGER COLD
FRONT MOVING INTO AND ACROSS THE AREA LATER TODAY AND TONIGHT.
SHOWERS/STORMS WILL REMAIN POSSIBLE THIS AFTN ALONG ANY BOUNDARIES
ALREADY ACROSS THE FA AND NEAR THE NEXT COLD FRONT IN NORTHERN
OKLAHOMA. RAIN CHANCES WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING
AS THE NEW COLD FRONT MOVES ACROSS THE REGION. RIGHT NOW IT LOOKS
LIKE MOST OF THE AREA WILL BE DRY DURING THE DAY TUESDAY.

RAIN CHANCES WILL RETURN TO MUCH OF THE AREA TUESDAY NIGHT INTO
WEDNESDAY AS MODELS SHOW SHOWERS/STORMS DEVELOPING IN THE HIGH
PLAINS TUESDAY AND MOVING ACROSS THE AREA. RAIN WILL REMAIN LIKELY
ACROSS MUCH OF THE AREA WEDNESDAY INTO THURSDAY AS A SHORTWAVE...
CURRENTLY MOVING INTO THE PACIFIC NORTHWEST... APPROACHES AND MOVES
ACROSS THE CENTRAL AND SOUTHERN PLAINS. ANOTHER ROUND OF
SHOWERS/STORMS WILL BE POSSIBLE FOR PARTS OF THE FA THIS WEEKEND AS
A DISTURBANCE MOVES ACROSS THE CENTRAL/SOUTHERN PLAINS. AFTER THIS
THE UPPER RIDGE TRIES TO BUILD BACK INTO THE REGION CAUSING TEMPS TO
WARM BACK UP AND LEADING TO LESS OF A CHANCE FOR RAIN.

COOLER AIR BEHIND THE COLD FRONT THAT MOVES ACROSS THE REGION LATER
TODAY AND TONIGHT WILL LEAD TO HIGHS IN THE 70S AND 80S TUESDAY
THROUGH FRIDAY. TEMPERATURES WILL THEN WARM BACK INTO THE 90S PRETTY
MUCH EVERYWHERE BY THE END OF THE WEEKEND. TEMPERATURES... BOTH
HIGHS AND LOWS... WEDNESDAY THROUGH FRIDAY ARE CURRENTLY FORECAST TO
BE NEAR OR BELOW RECORD LOWS AND RECORD LOW HIGH TEMPS FOR THE DAYS
AT SOME LOCATIONS. HOWEVER... HOW COOL THE TEMPERATURES WILL BE...
WILL SOMEWHAT DEPEND ON THE EXTENT OF THE CLOUD COVER... RAIN... AND
HOW FAR SOUTH THE FRONT MOVES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  82  63  75 /  30  10  30  60
HOBART OK         65  84  63  78 /  50  20  50  60
WICHITA FALLS TX  71  89  67  83 /  40  30  20  60
GAGE OK           60  79  60  72 /  40  30  70  60
PONCA CITY OK     59  80  61  73 /  20  10  20  50
DURANT OK         70  90  65  83 /  40  20  10  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99/14
Hazardous weather outlook, Jul 14, 11:45 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT MON JUL 14 2014

OKZ004>048-050>052-TXZ083>090-151030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THE CHANCE FOR SCATTERED TO ISOLATED THUNDERSTORMS WILL CONTINUE
THROUGH THE DAY. THE BEST CHANCES WILL EXIST THIS AFTERNOON AND
EVENING AS A COLD FRONT PUSHES SOUTHWARD ACROSS THE REGION. SEVERE
WEATHER CHANCES ARE LOW... BUT A FEW STORMS THIS AFTERNOON AND
EVENING MAY PRODUCE WIND GUSTS NEAR 50 MPH.

OVERNIGHT... ANY REMAINING STORMS WILL PUSH TOWARD THE RED RIVER
AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
STORM CHANCES ON TUESDAY ARE LOW... AS SURFACE HIGH PRESSURE
SPREADS INTO THE SOUTHERN PLAINS AND OZARKS... LEAVING MUCH OF THE
REGION DRY. AFTER THIS LULL IN ACTIVITY... CHANCES WILL INCREASE
LATE TUESDAY INTO WEDNESDAY AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE NORTHWEST. AS THE SYSTEM CROSSES THE REGION
WEDNESDAY INTO THURSDAY... A COMPLEX OF THUNDERSTORMS APPEARS
LIKELY. DEPENDING ON STORM MOTION AND COVERAGE... HEAVY RAINFALL
MAY LEAD TO FLASH FLOODING... ESPECIALLY WEDNESDAY INTO THURSDAY.

THE CHANCE FOR STORMS WILL CONTINUE THROUGH FRIDAY AS THE UPPER
WAVE EXITS TO THE EAST AND A FRONT LINGERS ACROSS TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/30

In the hours before

Special weather statement, Jul 14, 1:22 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
122 PM CDT MON JUL 14 2014

OKZ016-017-022>024-027-141915-
CUSTER OK-BLAINE OK-WASHITA OK-CADDO OK-GRADY OK-CANADIAN OK-
122 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...
SOUTHWESTERN BLAINE...EASTERN WASHITA...CADDO...WESTERN GRADY AND
SOUTHWESTERN CANADIAN COUNTIES UNTIL 215 PM CDT...

AT 119 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOOKEBA...
MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PEAS...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3561 9837 3520 9798 3496 9857 3506 9863
      3510 9862 3512 9866 3559 9893
TIME...MOT...LOC 1819Z 318DEG 22KT 3539 9841
Special weather statement, Jul 14, 2:23 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT MON JUL 14 2014

OKZ022-023-027-035-038-142000-
KIOWA OK-WASHITA OK-CADDO OK-GRADY OK-COMANCHE OK-
223 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...SOUTHEASTERN
WASHITA...SOUTHERN CADDO...WEST CENTRAL GRADY AND NORTH CENTRAL
COMANCHE COUNTIES UNTIL 300 PM CDT...

AT 219 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR CARNEGIE AND
GRACEMONT...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3535 9827 3508 9795 3478 9862 3495 9867
      3517 9872
TIME...MOT...LOC 1919Z 338DEG 17KT 3517 9844

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:41 PM CDTSpecial Weather StatementOUNEllis34 min
Jul 13, 7:52 PM CDTSpecial Weather StatementOUNWoodward23 min
Jul 13, 8:00 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward30 min
Jul 13, 8:44 PM CDTSpecial Weather StatementOUNEllis31 min
Jul 13, 9:23 PM CDTSpecial Weather StatementOUNDewey37 min
Jul 14, 1:22 PM CDTSpecial Weather StatementOUNCaddo53 min
Jul 14, 2:23 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 14, 3:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady24 min
Jul 14, 3:19 PM CDTSpecial Weather StatementOUNStephens26 min
Jul 14, 3:30 PM CDTSpecial Weather StatementOUNKiowa30 min
Jul 14, 4:38 PM CDTSevere Thunderstorm WarningOUNKay52 min
Jul 14, 5:03 PM CDTSpecial Weather StatementOUNWoods42 min
Jul 14, 5:29 PM CDTSpecial Weather StatementOUNNoble31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.